MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ REAMER HANDLE
Model Number T2756
Medical Device Problem Codes Unstable (1667); Material Deformation (2976); Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, zimmer biomet.Complaint source is foreign as event occurred in canada.
 
Event or Problem Description
It was reported that the reamer is bent at the connection and wobbles.No patient involvement.
 
Additional Manufacturer Narrative
H3: the complaint sample was returned incomplete to viant for evaluation and the reported event is confirmed.The straight reamer handle power adaptor is bent leading to the reported wobble.The teflon sleeve was not returned with the assembly rendering the device incomplete and unable to assemble as intended.The stryker/zimmer-hall power adaptor end was observed to be slightly bent out of place.A bent/deformed power adaptor causes a non-linear (eccentric) reaming motion of the device when connected and powered by the surgical drill.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.Damage and deformation was also observed on the slots of the reamer head component.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 3.62 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and identified similar failure modes to the observed failure.From the trend analysis performed, the estimated failure rate falls within the occurrence rate identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble.From the investigation performed, the root cause is attributed to user error (misuse) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.D9,g3,h2: added date device returned to manufacturer.H6: updated component, type of investigation, investigation findings, & conclusions codes.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
EZ CLEAN¿ REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key22136396
Report Number3004976965-2025-00007
Device Sequence Number7343358
Product Code LXH
UDI-Device Identifier00840096401394
UDI-Public00840096401394
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT2756
Device Catalogue Number00-1206-090-10
Device Lot Number56596837
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown